Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 101, NWS Nashville, TN

August 6, 2019Montgomery County, Robertson County, Sumner County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 6, 2019, 7:26 PM CDT for Montgomery County, Robertson County, Sumner County, Tennessee. It was in force for 34 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2019, 7:26 PM CDT (00:26 UTC)
Expired
Aug 6, 2019, 8:00 PM CDT
In force
34 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Montgomery County, TN, Robertson County, TN, Sumner County, TN

The radar

The Nashville radar (KOHX), 34 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 7:55 PM CDTTSTM WND DMGSpringfield, TNNUMEROUS TREES AND POWER LINES BLOWN DOWN ACROSS ROBERTSON COUNTY WITH SEVERAL ROADWAYS BLOCKED...INCLUDING HWY 76 AT NEW HALL ROAD...KINNEYS ROAD...GLEN RAVEN ROAD AT DORTCH ROAD...AND BETHEL ROAD BETWEEN I-65 AND HWY 31. OVER 6000 CUSTOMERS WITHOUT POWER.
Aug 6, 7:55 PM CDTTSTM WND GST 603 E Springfield, TN
Aug 6, 8:00 PM CDTTSTM WND DMGWhite House, TNNWS EMPLOYEE REPORTED NUMEROUS TREES AND TREE LIMBS DOWN ACROSS WHITE HOUSE
Aug 6, 8:05 PM CDTTSTM WND DMGGreenbrier, TNTREES AND POWER LINES DOWN THROUGHOUT TOWN.
Aug 6, 8:05 PM CDTTSTM WND GST 60Greenbrier, TN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2019-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1077 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2019-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1077 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1620 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

471 
WUUS54 KOHX 070026
SVROHX
TNC125-147-165-070100-
/O.NEW.KOHX.SV.W.0101.190807T0026Z-190807T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
726 PM CDT Tue Aug 6 2019

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Northeastern Montgomery County in Middle Tennessee...
  Northwestern Sumner County in Middle Tennessee...
  Robertson County in Middle Tennessee...

* Until 800 PM CDT.

* At 726 PM CDT, a severe thunderstorm was located near Guthrie, or
  11 miles south of Elkton, moving southeast at 50 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Springfield, White House, Millersville, Greenbrier, Coopertown,
  Ridgetop, Cross Plains, Portland, Orlinda, Adams, Cedar Hill,
  Mitchellville and Cottontown.

This includes the following highways...
 Interstate 65 between mile markers 102 and 121.
 Interstate 24 between mile markers 1 and 19, and between mile
markers 25 and 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3663 8656 3665 8652 3643 8642 3638 8673
      3641 8675 3637 8679 3636 8685 3638 8686
      3637 8686 3639 8689 3639 8694 3637 8698
      3645 8709 3645 8714 3664 8738 3665 8659
TIME...MOT...LOC 0026Z 309DEG 45KT 3666 8709 

HAIL...0.75IN
WIND...60MPH
 
$$

Barnwell

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 6:34 PM CDT, 52 minutes earlier.

Area forecast discussion, Aug 6, 6:34 PM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
634 PM CDT Tue Aug 6 2019

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Radar imagery this afternoon shows a few showers have popped up
in the Upper Cumberland and along the Tennessee River, with
visible satellite indicated a few other towering cumulus which may
develop into showers shortly. Expecting this isolated activity to
continue through the afternoon hours, and have expanded slight
chance pops to the entire area through 00Z. By this evening, a
fairly potent shortwave trough axis and associated weak surface
front will shift southeastward out of the Midwest towards
Tennessee. Scattered showers and thunderstorms are already
forming along this boundary across eastern Missouri and southern
Illinois, and this activity will continue southeastward across our
area mainly between 03Z to 12Z per all guidance. Latest HRRR and
CONSShort model runs are pinging on the highest pops tonight
being over the northeast half of our area roughly along and east
of I-24, and have kept pops above guidance in the high chance and
likely categories - especially across our eastern counties. HREF
severe guidance indicates there is at least some potential for a
few strong to maybe even a severe storm or two with the activity
this evening, mainly across our far northern counties, so cannot
rule out a warning or two with damaging winds the main threat.
Some locally heavy rainfall will also be possible as storm
motions will only be on the order of 20 to 30 mph.

Tonight's showers and storms are expected to move out of our
forecast area by Wednesday morning, with the afternoon likely dry
and a bit cooler due to the morning precip and cloud cover.
Precip chances ramp back up Thursday and especially Friday as a
decent cold front for early August shifts southward into Middle
Tennessee. Cloud cover and fairly widespread precip coverage will
keep highs a few degrees cooler on Friday. Airmass behind the
front will be a tad cooler but significantly drier and less humid,
and low pops shown on the models for Saturday are likely too
high. Therefore at least the first half of the upcoming weekend
will likely be quite nice for early August. From Sunday onward,
12Z models differ with Euro remaining dry and heating us up quite
a bit due to a building upper ridge over Texas, while the GFS
keeps us in northwest flow with occasional rounds of showers and
storms and temperatures near normal. Will keep low pops and near
normal temps going for now until better consensus emerges in the
global models.

&&

.AVIATION...
00Z TAF DISCUSSION.

Showers and thunderstorms will move through the area this evening
through early overnight hours. Have in VCTS but also tempo groups
for best timing chances per short term models for each terminal.
MVFR/IFR cigs/vis will be possible with stronger showers and
storms should they pass over terminals. Fog will be possible as
well overnight, along with some lingering light showers, but
expecting VFR conditions after sunrise and during the day
Wednesday with westerly/northwesterly winds around 10 knots with
gusts to around 15 knots.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Shamburger
AVIATION........Barnwell
Hazardous weather outlook, Aug 6, 2:02 PM CDT, 5 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
202 PM CDT Tue Aug 6 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-071915-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
202 PM CDT Tue Aug 6 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...This Afternoon and Tonight

Scattered showers and thunderstorms are expected to develop in
Kentucky and move southeastward across the area this evening into
tonight. A few storms could be strong or possibly severe, with
damaging winds and locally heavy rainfall the main threats.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Shamburger

In the hours before

Special weather statement, Aug 6, 6:03 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Nashville TN
603 PM CDT Tue Aug 6 2019

TNZ007-062345-
Robertson TN-
603 PM CDT Tue Aug 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROBERTSON COUNTY UNTIL
645 PM CDT...

At 602 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Springfield, moving east at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Springfield, White House, Cross Plains, Orlinda, Adams and Cedar
Hill.

This includes Interstate 65 between mile markers 106 and 111.

LAT...LON 3645 8667 3643 8669 3654 8708 3664 8705
      3665 8661
TIME...MOT...LOC 2302Z 276DEG 11KT 3659 8696

Barnwell
Special weather statement, Aug 6, 6:59 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Nashville TN
659 PM CDT Tue Aug 6 2019

TNZ007-070100-
Robertson TN-
659 PM CDT Tue Aug 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROBERTSON COUNTY
UNTIL 800 PM CDT...

At 659 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Springfield, moving east at 10 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Springfield, White House, Millersville, Cross Plains and Orlinda.

This includes Interstate 65 between mile markers 105 and 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3665 8659 3663 8657 3659 8659 3653 8664
      3648 8664 3642 8670 3655 8699 3665 8700
TIME...MOT...LOC 2359Z 279DEG 11KT 3661 8693

Barnwell
Special weather statement, Aug 6, 7:14 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Nashville TN
714 PM CDT Tue Aug 6 2019

TNZ005>007-023-026-070100-
Stewart TN-Robertson TN-Cheatham TN-Montgomery TN-Houston TN-
714 PM CDT Tue Aug 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY...STEWART...NORTHERN
CHEATHAM...HOUSTON AND ROBERTSON COUNTIES UNTIL 800 PM CDT...

At 714 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Elkton to 9 miles south of Canton.
Movement was southeast at 50 mph.

Pea size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Clarksville, Springfield, Dover, Erin, White House, Millersville,
Greenbrier, Coopertown, Ridgetop, Cross Plains, Tennessee Ridge, Big
Rock, Pleasant View, Orlinda, Adams, Cedar Hill, Cumberland City,
Palmyra, Houston County Airport and Land Between The Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3666 8785 3663 8785 3665 8659 3663 8656
      3641 8669 3642 8675 3637 8679 3639 8691
      3636 8691 3631 8731 3634 8751 3629 8752
      3624 8795 3631 8796 3645 8806 3656 8803
      3668 8807
TIME...MOT...LOC 0014Z 306DEG 42KT 3684 8713 3667 8797

Barnwell

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:06 PM CDTAreal Flood AdvisoryOHXRobertson3 hr
Aug 6, 7:14 PM CDTSpecial Weather StatementOHXHouston, Montgomery, Robertson, Stewart46 min
Aug 6, 7:54 PM CDTSpecial Weather StatementOHXCheatham, Dickson, Houston, Humphreys, Montgomery, Stewart66 min
Aug 6, 7:56 PM CDTSpecial Weather StatementOHXDavidson, Macon, Smith, Sumner, Trousdale, Wilson64 min
Aug 6, 7:58 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner, Wilson47 min
Aug 6, 8:34 PM CDTSevere Thunderstorm WarningOHXCannon, Davidson, Rutherford, Williamson, Wilson41 min
Aug 6, 8:37 PM CDTSpecial Weather StatementOHXHickman, Williamson53 min
Aug 6, 8:46 PM CDTSpecial Weather StatementOHXDeKalb, Jackson, Overton, Putnam, Smith, White59 min
Aug 6, 9:02 PM CDTSpecial Weather StatementOHXHickman, Lewis, Marshall, Maury43 min
Aug 6, 9:07 PM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Marshall, Rutherford, Warren and 1 more38 min
Aug 6, 9:13 PM CDTSpecial Weather StatementOHXHickman, Humphreys, Lewis, Perry47 min
Aug 6, 9:39 PM CDTSpecial Weather StatementOHXBedford, Giles, Lawrence, Lewis, Marshall, Maury66 min
Aug 6, 9:43 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee, Marshall, Rutherford47 min
Aug 6, 9:45 PM CDTSpecial Weather StatementOHXCannon, Coffee, Grundy, Van Buren, Warren60 min
Aug 6, 10:06 PM CDTSpecial Weather StatementOHXLewis, Perry, Wayne54 min
Aug 6, 10:38 PM CDTSpecial Weather StatementOHXGiles, Lawrence, Lewis67 min
Aug 6, 10:59 PM CDTSpecial Weather StatementOHXLawrence, Perry, Wayne61 min
Aug 7, 12:02 AM CDTSevere Thunderstorm WarningOHXLawrence, Wayne43 min
Aug 7, 12:07 AM CDTAreal Flood AdvisoryOHXWayne113 min
Aug 7, 12:40 AM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Wayne23 min
Aug 7, 2:49 PM CDTSpecial Weather StatementOHXMarshall, Maury41 min
Aug 7, 2:53 PM CDTSpecial Weather StatementOHXHickman52 min
Aug 7, 3:06 PM CDTSpecial Weather StatementOHXCoffee, Grundy39 min
Aug 7, 3:32 PM CDTAreal Flood AdvisoryOHXMarshall, Maury118 min
Aug 7, 3:36 PM CDTSpecial Weather StatementOHXMarshall, Maury39 min
Aug 7, 4:01 PM CDTSpecial Weather StatementOHXBedford29 min
Aug 7, 4:21 PM CDTSpecial Weather StatementOHXGiles24 min
Aug 7, 4:28 PM CDTSpecial Weather StatementOHXBedford47 min
Aug 7, 4:32 PM CDTAreal Flood AdvisoryOHXGiles, Marshall, Maury118 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.